MAUDE Adverse Event Report: STRYKER SPINE-FRANCE AERO C CAGE 5MM INTERBODY DEVICE, 12DX14W PARALLEL; INTERVERTEBRAL BODY FUSION DEVICE.

STRYKER SPINE-FRANCE AERO C CAGE 5MM INTERBODY DEVICE, 12DX14W PARALLEL; INTERVERTEBRAL BODY FUSION DEVICE.
Model Number 48892050
Medical Device Problem Codes Mechanical Problem (1384); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/03/2017
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that; the cutter would not penetrate bone.In response the cage kept getting forced out of the disc space.
 
Additional Manufacturer Narrative
Results: visual, dimensional and functional analysis could not be performed as the device is still implanted.No relevant manufacturing issues were identified as all units met stryker specifications.Conclusion: based on the correspondence with sales rep.The root cause of the cage displacement during pilot cutter insertion is likely due to too much applied impaction force and patient's hard bone quality.
 
Event or Problem Description

Brand Name
AERO C CAGE 5MM INTERBODY DEVICE, 12DX14W PARALLEL
Common Device Name
INTERVERTEBRAL BODY FUSION DEVICE.
Manufacturer (Section D)
STRYKER SPINE-FRANCE
zone industrielle de marticot
cestas 33610
FR  33610
MDR Report Key6989415
Report Number0009617544-2017-00387
Device Sequence Number498018
Product Code MAX
UDI-Device Identifier07613327124675
UDI-Public(01)07613327124675
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/17/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number48892050
Device Catalogue Number48892050
Device Lot Number161251
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/03/2017
Supplement Date Received by Manufacturer10/03/2017
Initial Report FDA Received Date10/30/2017
Supplement Report FDA Received Date01/17/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age36 YR
Patient Weight68